Advanced Search
Article Contents
Article Contents

optimal investment and dividend policy in an insurance company: A varied bound for dividend rates

Abstract Full Text(HTML) Figure(3) Related Papers Cited by
  • In this paper we consider an optimal dividend problem for an insurance company whose surplus process evolves a classical $ {\rm Cram\acute{e}r} $-Lundberg process. We impose a varied bound over the dividend rate to raise the dividend payment at a acceptable survival probability. Our objective is to find a strategy consisting of both investment and dividend payment which maximizes the cumulative expected discounted dividend payment until the ruin time. We show that the optimal value function is a unique viscosity solution of the associated Hamilton-Jacobi-Bellman equation with a given boundary condition. We characterize the optimal value function as the smallest viscosity supersolution of the HJB equation. We introduce a method to construct the potential solution of our problem and give a verification theorem to check its optimality. Finally we show some numerical results.

    Mathematics Subject Classification: Primary: 35J87, 91B30, 49J20; Secondary: 49L25, 91B70, 49K20.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  (a) The optimal value function. (b) The optimal dividend payment strategy. (c) The the optimal investment policy. (d) The first order derivative of $ V(x) $

    Figure 2.  Optimal value function for $ p = 4 $ and different $ g $ restrictions

    Figure 3.  Survival probability function under optimal strategy for $ p = 2 $ and different $ g $ restrictions

  • [1] H. Albrecher and S. Thonhauser, Optimality results for dividend problems in insurance, RACSAM-Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales, Serie A, Matematicas, 103 (2009), 295-320.  doi: 10.1007/BF03191909.
    [2] H. Albrecher and A. Cani, Risk theory with affine dividend payment strategies, Number Theory-Diophantine Problems, Uniform Distribution and Applications, Springer, Cham, (2017), 25–60.
    [3] B. Avanzi, Strategies for dividend distribution: A review, North American Actuarial Journal, 13 (2009), 217-251.  doi: 10.1080/10920277.2009.10597549.
    [4] F. AvramZ. Palmowski and M. R. Pistorius, On the optimal dividend problem for a spectrally negative L$\rm \acute{e}$vy process, The Annals of Applied Probability, 17 (2007), 156-180.  doi: 10.1214/105051606000000709.
    [5] P. Azcue and N. Muler, Stochastic Optimization in Insurance, Springer, New York, 2014. doi: 10.1007/978-1-4939-0995-7.
    [6] P. Azcue and N. Muler, Optimal Reinsurance and dividend distribution policy in the Cram$ \rm \acute{e} $r-Lundberg model, Mathematical Finance, 15 (2005), 261-308.  doi: 10.1111/j.0960-1627.2005.00220.x.
    [7] P. Azcue and N. Muler, Optimal investment policy and dividend payment strategy in an insurance company, The annals of applied probability, 20 (2010), 1253-1302.  doi: 10.1214/09-AAP643.
    [8] P. Azcue and N. Muler, Optimal dividend policies for compound Poisson processes: The case of bounded dividend rates, Insurance: Mathematics and Economics, 51 (2012), 26-42.  doi: 10.1016/j.insmatheco.2012.02.011.
    [9] M. G. Crandall and P. L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Transactions of the American Mathematical Society, 277 (1983), 1-42.  doi: 10.1090/S0002-9947-1983-0690039-8.
    [10] M. G. Crandall and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bulletin of the American mathematical society, 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.
    [11] J. Eisenberg, Optimal dividends under a stochastic interest rate, Insurance: Mathematics and Economics, 65 (2015), 259-266.  doi: 10.1016/j.insmatheco.2015.10.007.
    [12] B. De Finetti, Su una impostazione alternativ della teoria collettiva del risichio, Transactions of the XVth International Congress of Actuaries, 2 (1957), 433-443. 
    [13] P. A. Forsyth and G. Labahn, Numerical methods for controlled Hamilton-Jacobi-Bellman PDEs in finance, Journal of Computational Finance, 11 (2007), 1-43.  doi: 10.21314/JCF.2007.163.
    [14] H. U. Gerber and E. S. Shiu, On optimal dividend strategies in the compound Poisson model, North American Actuarial Journal, 10 (2006), 76-93.  doi: 10.1080/10920277.2006.10596249.
    [15] F. Hubalek and W. Schachermayer, Optimizing expected utility of dividend payments for a Brownian risk process and a peculiar nonlinear ODE, Insurance: Mathematics and Economics, 34 (2004), 193-225.  doi: 10.1016/j.insmatheco.2003.12.001.
    [16] N. Kulenko and H. Schmidli, Optimal dividend strategies in a Cram$ \rm \acute{e} $r-Lundberg model with capital injections, Insurance: Mathematics and Economics, 43 (2008), 270-278.  doi: 10.1016/j.insmatheco.2008.05.013.
    [17] J. Paulsen, Optimal dividend payments until ruin of diffusion processes when payments are subject to both fixed and proportional costs, Advances in Applied Probability, 39 (2007), 669-689.  doi: 10.1017/S0001867800001993.
    [18] N. Scheer and H. Schmidli, Optimal dividend strategies in a Cram$ \rm \acute{e} $r-Lundberg model with capital injections and administration costs, European Actuarial Journal, 1 (2011), 57-92.  doi: 10.1007/s13385-011-0007-3.
    [19] H. Schmidli, Stochastic Control in Insurance, Springer, New York, 2008.
    [20] Q. Song and C. Zhu, On singular control problems with state constraints and regime-switching: A viscosity solution approach, Automatica, 70 (2016), 66-73.  doi: 10.1016/j.automatica.2016.03.017.
    [21] M. I. Taksar, Optimal risk and dividend distribution control models for an insurance company, Mathematical Methods of Operations Research, 51 (2000), 1-42.  doi: 10.1007/s001860050001.
  • 加载中



Article Metrics

HTML views(757) PDF downloads(201) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint